MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿, PERIPHERAL IV CANNULA, BD VIALON¿ BIO MATERIAL; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿, PERIPHERAL IV CANNULA, BD VIALON¿ BIO MATERIAL; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 13 of the bd insyte¿, peripheral iv cannula, bd vialon¿ bio material were damaged, cracked.The following information was provided by the initial reporter, translated from japanese to english: fragility of the short catheter.When checked before use, the tip of the short catheter cracked in 2.Use of an insyte 20g rose 30mm short catheter, reference 381234.We have 1 device affected + 12 others of the same reference and batches affected.The device remains at your disposal for expert appraisal.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.As current controls, there are outgoing and hourly in-process visual inspections in place to check for catheter damage.No photo/sample was received for further investigation.Root cause could not be determined.
 
Event or Problem Description
Fragility of the short catheter.When checked before use, the tip of the short catheter cracked in 2.Use of an insyte 20g rose 30mm short catheter, reference (b)(4).We have 1 device affected + 12 others of the same reference and batches affected.The device remains at your disposal for expert appraisal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned actual sample, tip spear was observed on the catheter tip.The assembly process was reviewed.If the catheter tip was torn during the manufacturing process, the defect would be detected and auto rejected by the inline tip spear 100% vision inspection system due to not meeting the tip quality requirement.While challenged with the complaint sample, the vision system was able to reject the sample.From the returned sample also, observed a ¿v-cut¿ on the catheter that matches the shape of the bevel, which could be caused by needle pierced through catheter.Needle pierced through catheter could happen during needle cover removal, if not done carefully.As current controls, there are daily outgoing inspection and hourly in-process inspection in place to check for catheter tip damage and needle pierced through catheter.Unable to establish the actual root cause as the sample was returned without packaging.

Brand Name
BD INSYTE¿, PERIPHERAL IV CANNULA, BD VIALON¿ BIO MATERIAL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17931183
Report Number8041187-2023-00537
Device Sequence Number6368446
Product Code FOZ
UDI-Device Identifier30382903812234
UDI-Public(01)30382903812234
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381223
Device Lot Number2317240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer02/07/2024
03/27/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date02/07/2024
03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown